MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A coil and an introducer sheath were returned for this complaint.The twist lock of the introducer sheath was found opened.The introducer sheath was inspected, and no anomalies were noted.The coil was found kinked and stretched.The zap tip has a smooth surface.The interlocking arm was detached.The dimensional inspection revealed that the outer diameter (od) at the zap tip and primary coil were found to be within specification.The distal fiber bundles were also found to be within specification.However, there was proximal fiber bundle loss, due to the stretched coil condition.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that the coil was stretched and got detached.The target lesion was located in the iliac artery.A 8mmx20cm interlock-35 was selected for use.During the procedure, a 20mmx40mm interlock-35 was selected to treat the patient who has maximum tumor diameter of 1.6cm.However, when the coil was deployed, it was found out that it was not so tight.So, a 8mmx20cm coil was used and there was resistance felt, therefore the coil was withdrawn and re-deployed.Consequently, when the coil was withdrawn again, it was noted that the coil was stretched and got detached from the delivery wire.The physician concluded that the size of the coil was too large to deploy, an stc18 microcatheter was used to extend to the position of the tumor.The coil and catheter was withdrawn and the procedure was completed with a different device.There were no patient complications reported and the patient was stable.However, device analysis revealed that the interlocking arm was detached and there were missing fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14229302
Report Number2134265-2022-04201
Device Sequence Number11864107
Product Code KRD
UDI-Device Identifier08714729793052
UDI-Public08714729793052
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0026334468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight65 KG